MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the core wire and introducer sheath of the 1.00mm x 1.00cm galaxy g3 mini coil (glm910010 / 30729889) was kinked during resheathing.A photo of the complaint device was included in the complaint.The photo was reviewed by the product analysis team.[photo review]: a photo was included in the complaint which showed the core wire protruding from the introducer.The rest of the device is not observed in the photo, and no further damages could be noted.A manufacturing record evaluation was performed for the finished device 30729889 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The customer complaint was confirmed.This investigation was performed based only on the photo provided.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The product investigation was completed on 25-jun-2024.Based on the completed product investigation, this event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone was not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1.00mm x 1.00cm galaxy g3 mini coil was received contained in the decontamination pouch.Visual inspection was performed, and as observed in the photo included in the complaint, it was noted that the core wire is protruding through the introducer slit.The introducer was observed to be undamaged.Microscopic inspection was performed.Under magnification, the embolic coil was found severely kinked and still attached to the resistance heating (rh) coil.The core wire was kinked just proximal to the marker band, which caused the core wire to protrude through the introducer slit.The introducer was found to be undamaged.A review of manufacturing documentation associated with this lot (30729889) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issue documented that the core wire was kinked during the re-sheathing was confirmed based on the appearance of the returned device.It is possible that excessive manipulation may have resulted in core wire kinking, which ultimately led to the protruding condition found.With the limited information available, the root cause cannot be determined.There is no evidence to suggest that the issue reported is a result of a defect inherently related to the device.The issue reported that the introducer was kinked during the re-sheath was not confirmed since such condition was not observed on the returned device.The coil kinking was not originally documented in the complaint, and its exact time of occurrence cannot be determined since no further information was gathered from the customer.It is possible that the coil became kinked during the unit withdrawal due to rotative hemostasis valve (rhv) overtightening or during the post-operative handling of the device.This condition is not considered related to the issue as reported.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at final assembly to prevent damage from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following caution: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1MM X 1CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19610886
Report Number3008114965-2024-00641
Device Sequence Number20416641
Product Code KRD
UDI-Device Identifier10886704080213
UDI-Public10886704080213
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberGLM910010
Device Lot Number30729889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown